MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES  ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES  ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number GTK14
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: vaginal assisted total laparoscopic hysterectomy.Event description: hospital name: dr.[name]."the surgeon sought to utilize the alexis ces for specimen extraction via the vaginal canal.Following the resection of the uterus, the alexis ces was inserted through the vagina into the abdominal cavity.The vagina was then closed with a pad to facilitate insufflation and to secure the specimen within the bag.The surgeon proceeded to pull on the alexis ces thread in an attempt to extract the specimen.However, due to the size of the specimen, manual morcellation was initiated to reduce its size." "despite his efforts, the specimen remained somewhat large, prompting the surgeon to apply increased force to remove it.After several minutes of strong pulling, the bag became torn along the seam.The surgeon was able to retrieve the specimen by securing it with an open instrument and continued pulling until it was successfully removed.The surgeon acknowledged that the force applied in an attempt to extract the specimen contributed to the rupture of the bag, but i chose to share this incident for your information and review." intervention: the surgeon was able to retrieve the specimen by securing it with an open instrument and continued pulling until it was successfully removed.Patient status: no incident.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is possible that excessive force exerted on the bag during removal caused the bag to tear.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description

Brand Name
 ALEXIS CONTAINED EXTRACTION SYSTEM WITH KII BALLOON BLUNT TIP SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21270024
Report Number2027111-2025-00336
Device Sequence Number17122700
Product Code GCJ
UDI-Device Identifier20607915137070
UDI-Public(01)20607915137070
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K211043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGTK14
Device Catalogue Number700315185
Device Lot Number1530283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown